MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-45-040-120-P6
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the popliteal artery with moderate calcification, mild tortuosity and 60% stenosis.The vessel diameter was 4 mm, atherectomy was not performed and pre-dilatation was performed with a non-abbott 5x100 mm balloon at 8 atmospheres for 2 minutes.The 4.5x40 mm supera self expanding stent system (sess) failed to deploy the stent and the shaft tip of the device detached but remained with the delivery system.The delivery system and separated portion were removed from the patient without any complications and there were no adverse patient effects.A 4.5x80 mm supera stent was used to complete the procedure.There was no reported clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that interaction with the moderately calcified, mildly tortuous and 60% stenosed anatomy and/or inadvertent mishandling resulted in the noted device damages (multiple sheath/shaft bends) thus during deployment resulted in the ratchet being unable to properly engage and release the stent from the delivery system; resulting in the reported activation failure.Further interaction with the anatomy/other devices and/or inadvertent mishandling resulted in the reported tip separation/noted tip jacket/inner member separations; however this cannot be confirmed.The investigation determined a conclusive cause for the reported/noted difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17309490
Report Number2024168-2023-07426
Device Sequence Number12577974
Product Code NIP
UDI-Device Identifier08717648225925
UDI-Public08717648225925
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberS-45-040-120-P6
Device Catalogue NumberS-45-040-120-P6
Device Lot Number2062761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 18 ST GUIDE WIRE; CORDIS INTRODUCER 6FX11CM
Patient Age56 YR
Patient SexFemale
Patient Weight72 KG